MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Model Number ABI541
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was explanted due to a suspected device failure.Analysis found a hermetic seal failure.The conclusion from device analysis is that the loss of function was caused by moisture penetrating the hermetic seal and impacting the device function.This report is submitted on august 13, 2019.
 
Event or Problem Description
Per the clinic, the patient was explanted on (b)(6) 2019 because of a suspected device failure.The patient was re-implanted with a device at the same surgery.
 
Additional Manufacturer Narrative
Correction: the correct date of awareness (b4) and (g4) should be 06 june 2019, not 18 july 2019 as previously reported.This report is submitted on 6 march 2020.

Brand Name
NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT
Common Device Name
NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, 2109
AS  2109
MDR Report Key8886221
Report Number6000034-2019-01049
Device Sequence Number11362063
Product Code MHE
UDI-Device Identifier09321502020404
UDI-Public(01)09321502020404(11)110520(17)130519
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P000015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
Report Date (Section F) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/19/2013
Device Model NumberABI541
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/18/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA08/13/2019